Ask an expert
Question

13 Aug 2010

IUD
Have the Marina (I think thats the name) for the past six years.Last year my gynae said that it is still effective and that I should not remove it as there is a history of breast cancer in my family.I am 44 but have recently started putting on a lot of weight as well as developing pimples on my chin and an increase in facial hair.I have not had a period for the past 6 years but spot a little.Could this be as a result of the hormone that this particular IUD releases?My thyroid is functioning normally.
Thanks
Answer 422 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The recommendation is to change the Mirena after 5 years. There probably isn't any hormone left in it.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9439 votes
No
68% - 20025 votes
Vote